I was on prednisone for two months to treat low platelets. As a result my blood sugar went up to 300. I'm not a diabetic, though it is genetic. I tried two diabetic meds: glucophage and amaryl, but had to discontinue due to side effects, but it did lower blood sugar well. I went to an endocrinoligist who ran tests and determined that I am producing insulin at normal levels. So technically I'm still not diabetic. Once I srarted 100mg Januvia I noticed that my night time monitoring if sugar is higher on this medication than with the others. Doctor won't say when I can get off this stuff since officially I'm not diabetic. On other medications, blood sugars would be 85 to 110 at any time. Even if I eat a wee bit of something sweet. On Januvia, nightly reading today was 183 after eating a bit of sweet granola this morning. I fear I will be on this forever. My theory, however uneducated, is that it is a milder med and as my blood sugar stabilizes on its own, Januvia will lower it more.
Well to be honest no matter what levels of insulin you produce it is the blood sugar levels that are important and type 2 diabetics some of the time are from people like myself who are called insulin resistant. But no matter how you look at it if the blood sugar backs up we got problems. It is vital to get the levels down. And keep them down no matter what the cause. I am on metformin and it
has kept my levels in the 90 to 165 range which is good. I just try very hard not to eat sugar and much of carbs which is really hard what with bread and rice being carbs. I am not too acquainted with januvia so I cant help you too much there. But see your Dr they are the ones to ask these questions and soon. Take care
- Amaryl Drug Information
- Glucophage Drug Information
- Januvia Drug Information
- Prednisone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2012 • 2 answers
Idiopathic (Immune) Thrombocytopenic Purpura - I have been an ITP patient since October 2008. I was?
Posted 4 Mar 2013 • 4 answers
Posted 30 Oct 2013 • 1 answer
Posted 15 Dec 2014 • 1 answer
Posted 12 Feb 2016 • 0 answers